Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 153, NWS Paducah, KY

October 13, 2014Franklin County, Jefferson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Oct 13, 2014, 3:44 PM CDT for Franklin County, Jefferson County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 3:44 PM CDT (20:44 UTC)
Expired
Oct 13, 2014, 4:15 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Franklin County, IL, Jefferson County, IL

The radar

The Evansville,IN radar (KVWX), 106 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 10:29 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 2:54 PM CDT, 50 minutes earlier.

Area forecast discussion, Oct 13, 2:54 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
254 PM CDT Mon Oct 13 2014

.SHORT TERM...(Tonight through Wednesday night)
Issued at 255 PM CDT MON OCT 13 2014

Very busy with watches, warnings, etc so will make this rather
brief.

Strong cold front will continue to push eastward across our CWA
through the rest of the afternoon and evening, hopefully exiting the
eastern portions of our CWA after midnight.

With the eastward progress of the front, a QLCS line of strong to
severe thunderstorms will continue ahead of the boundary with some
storms becoming capable of producing damaging winds and a few
tornadoes. Locally heavy rainfall will also accompany the stronger
storms.

In the wake of this system, small chances of showers and patches of
drizzle will continue through the remainder of the overnight hours
tonight.

Chances for showers will continue Tuesday, Tuesday night, and
Wednesday with the slow approach and passage of an upper low over
our CWA. Rain chances will finally begin to taper off from the west
Wednesday night in the wake of the upper low.

.LONG TERM...(Thursday through Monday)
Issued at 255 PM CDT MON OCT 13 2014

On Thursday...the upper level low will finally be departing the Ohio
Valley. Some lingering clouds and even a few showers are
possible...especially in southwest Indiana and the Pennyrile region
of west Kentucky. Temperatures should begin to recover toward more
seasonal levels.

On Friday...mainly sunny skies and seasonably warm temps are
expected as a weak ridge passes overhead.

Over the weekend into early next week...upper level troughing will
gradually settle into the Great Lakes and Ohio Valley region. This
will push a cold front /possibly followed by a secondary cold front/
across our region. The primary cold front appears to be dry...but a
secondary front could bring some showers late in the weekend into
early next week. Temperatures will gradually cool down. The 12z gfs
mos looks too warm. Will trend toward the cooler 00z ecmwf
mos...especially early next week.

&&

.AVIATION...
Issued at 1227 PM CDT MON OCT 13 2014

Numerous showers and thunderstorms will cross the TAF sites from
west to east throughout the first few hours of the period. Some
storms may be severe and will produce locally heavy rainfall. MVFR
cigs/vsbys will prevail will the passage of the storms, however
brief IFR conditions may occur. In the wake of the area of
preciptation, IFR cigs and/or vsbys and patchy drizzle will
prevail through the overnight hours. Conditions should become MVFR
toward the end of the period. Southerly winds at 12-14 knots
gusting to 20-22 knots will drop off to AOB 10 knots overnight,
then pick back up from the south southwest at 10-12 knots with
gusts up to 20 knots after 15-16Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...MY
Hazardous weather outlook, Oct 13, 1:20 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
120 PM CDT MON OCT 13 2014

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
120 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VIGOROUS LINE OF STORMS WILL MOVE EAST ACROSS THE REGION THIS
AFTERNOON AND EVENING REACHING SOUTHWEST INDIANA SOUTHWARD TO THE
SOUTHERN PENNYRILE BETWEEN 6 AND 9 PM. OTHER STORMS MAY DEVELOP
AHEAD OF THIS LINE AS WELL.

SEVERE THUNDERSTORMS ARE A STRONG POSSIBILITY THROUGH THIS EVENING.
THE MAIN CONCERNS WILL BE DAMAGING WINDS AND TORNADOES WITHIN THE
MAIN LINE OF STORMS. LARGE HAIL WILL BE POSSIBLE BUT MAINLY WITH
THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE.

LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORMS
...HOWEVER WIDESPREAD HEAVY RAIN IS LIKELY WITH THE LINE OF
STORMS THROUGH TONIGHT. TOTAL RAINFALL THROUGH TONIGHT WILL
GENERALLY RANGE FROM ONE AND A HALF TO 3 INCHES. THE GREATEST
AMOUNTS ARE LIKELY ACROSS SOUTHWEST INDIANA AND THE LAKES AND
PENNYRILE REGIONS OF WEST KENTUCKY. SOME LOCALIZED FLOODING ISSUES
WILL BE POSSIBLE...BUT WIDESPREAD SIGNIFICANT PROBLEMS ARE NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE BAND OF THUNDERSTORMS WITH HEAVY RAINFALL MAY LINGER INTO THE
EARLY MORNING HOURS TUESDAY OVER SOUTHWEST INDIANA AND THE PENNYRILE
REGION OF WEST KENTUCKY. A FEW MINOR FLOOD PROBLEMS CANNOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH AT LEAST EARLY EVENING
ACROSS MOST OF THE REGION, AND LIKELY THEREAFTER OVER SOUTHWEST
INDIANA SOUTHWARD TOWARD THE PENNYRILE REGION OF WESTERN KENTUCKY.
SEVERE STORM CHANCES WILL DECREASE FROM WEST TO EAST THROUGH
TONIGHT.

In the hours before

Local storm report, Oct 13, 2:31 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     GREENBRIER              37.11N 90.03W
10/13/2014                   BOLLINGER          MO   LAW ENFORCEMENT

            LAW ENFORCEMENT RECEVIED REPORTS OF WIDESPREAD TREE
            DAMAGE AND POWER LINES DOWN ACROSS THE SOUTHERN PORTION
            OF THE COUNTY NEAR THE COMMUNITIES OF GREENBRIER AND
            ZALMA.SOME ROADS BLOCKED AND SOME MINOR ROOF DAMAGE
            REPORTED.

&&

SMITTY
Local storm report, Oct 13, 2:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
247 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     3 E MARBLE HILL         37.30N 89.93W
10/13/2014                   BOLLINGER          MO   EMERGENCY MNGR

            LATE REPORT...TREES DOWN ALONG HWY 34 EAST OF MARBLE
            HILL.

&&

SMITTY
Special weather statement, Oct 13, 3:17 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT MON OCT 13 2014

ILZ075-076-080>082-084>086-088-132100-
FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-SALINE
IL-UNION IL-WAYNE IL-WILLIAMSON IL-
317 PM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HAMILTON...FRANKLIN...
SOUTHWESTERN WAYNE...EASTERN PERRY AND JEFFERSON COUNTIES IN SOUTH
CENTRAL ILLINOIS...AND NORTHWESTERN WILLIAMSON...EXTREME NORTHEASTERN
UNION...EXTREME NORTHWESTERN SALINE AND NORTHEASTERN JACKSON COUNTIES
IN SOUTHERN ILLINOIS UNTIL 400 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DU QUOIN TO HURST TO
CAMBRIA TO 7 MILES SOUTH OF CRAINVILLE...AND MOVING NORTHEAST AT 50
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  PINCKNEYVILLE...CARTERVILLE...DU QUOIN...HERRIN...MARION...
  CHRISTOPHER...JOHNSTON CITY...WEST FRANKFORT...BENTON...REND LAKE
  AREA...MOUNT VERNON...MCLEANSBORO...ROYALTON...CRAINVILLE...
  ZEIGLER...ENERGY...TAMAROA...VALIER...PITTSBURG AND WEST CITY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3836 8860 3825 8859 3802 8850 3758 8906
      3770 8915 3783 8914 3806 8945 3823 8925
      3822 8916 3830 8916 3849 8894 3848 8876
TIME...MOT...LOC 2017Z 219DEG 42KT 3800 8929 3787 8911
          3777 8910 3767 8906

SMITH
Local storm report, Oct 13, 3:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     BLIZZARD         4 E WICKLIFFE           36.97N 89.01W
10/13/2014                   BALLARD            KY   TRAINED SPOTTER

            TREES DOWN AND ROAD BLOCKAGE REPORTED EAST OF COMMUNITY.

&&

SMITTY
Local storm report, Oct 13, 3:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     4 E WICKLIFFE           36.97N 89.01W
10/13/2014  E0.00 MPH        BALLARD            KY   TRAINED SPOTTER

            TREES DOWN AND ROAD BLOCKAGE REPORTED EAST OF COMMUNITY.

&&

SMITTY
Local storm report, Oct 13, 3:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     LA CENTER               37.07N 88.97W
10/13/2014                   BALLARD            KY   TRAINED SPOTTER

            DOWNED TREES AND POWER LINES REPORTED IN THE COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:30 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Hickman45 min
Oct 13, 3:00 PM CDTSevere Thunderstorm WarningPAHBallard33 min
Oct 13, 3:14 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman, McCracken46 min
Oct 13, 4:07 PM CDTSpecial Weather StatementPAHCalloway, Crittenden, Livingston, Lyon, Marshall38 min
Oct 13, 4:24 PM CDTSevere Thunderstorm WarningPAHCrittenden, Union51 min
Oct 13, 5:02 PM CDTTornado WarningPAHHenderson, Union28 min
Oct 13, 5:15 PM CDTSevere Thunderstorm WarningPAHHenderson, Union30 min
Oct 13, 5:30 PM CDTSpecial Weather StatementPAHHenderson, Hopkins, McLean, Webster45 min
Oct 13, 5:37 PM CDTSpecial Weather StatementPAHHenderson38 min
Oct 13, 5:53 PM CDTTornado WarningPAHTodd52 min
Oct 13, 6:01 PM CDTSevere Thunderstorm WarningPAHHenderson44 min
Oct 13, 6:05 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson40 min
Oct 13, 6:52 PM CDTSevere Thunderstorm WarningPAHTodd26 min
Oct 13, 1:59 PM CDTSpecial Weather StatementPAHAlexander46 min
Oct 13, 2:35 PM CDTSevere Thunderstorm WarningPAHJackson, Perry, Union40 min
Oct 13, 2:41 PM CDTTornado WarningPAHJackson19 min
Oct 13, 3:04 PM CDTTornado WarningPAHJackson, Perry41 min
Oct 13, 3:17 PM CDTSpecial Weather StatementPAHFranklin, Hamilton, Jefferson, Perry, Williamson43 min
Oct 13, 3:23 PM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope, Union52 min
Oct 13, 3:35 PM CDTTornado WarningPAHJefferson25 min
Oct 13, 3:56 PM CDTSpecial Weather StatementPAHHamilton, Saline, Wayne49 min
Oct 13, 4:04 PM CDTTornado WarningPAHJefferson11 min
Oct 13, 4:23 PM CDTSpecial Weather StatementPAHWayne7 min
Oct 13, 4:28 PM CDTSevere Thunderstorm WarningPAHEdwards, Hamilton, Wayne, White32 min
Oct 13, 10:22 AM CDTAreal Flood AdvisoryPAHCarter, Ripley113 min
Oct 13, 12:49 PM CDTTornado WarningPAHButler, Stoddard26 min
Oct 13, 1:15 PM CDTTornado WarningPAHButler, Stoddard30 min
Oct 13, 1:40 PM CDTTornado WarningPAHBollinger, Cape Girardeau, Stoddard35 min
Oct 13, 2:13 PM CDTTornado WarningPAHBollinger, Cape Girardeau, Perry32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.